Alert archive / Louisiana / Wind Advisories in 2014
Wind Advisory 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 3, 2014, 3:07 AM CDT for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Apr 3, 2014, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 3:07 AM CDT (08:07 UTC)
- In effect from
- Apr 3, 2014, 10:00 AM CDT
- Expired
- Apr 3, 2014, 6:59 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
275 WWUS74 KLCH 030807 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 307 AM CDT THU APR 3 2014 ...GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT BETWEEN A DEEPENING TROUGH OF LOW PRESSURE OVER THE PLAINS AND HIGH PRESSURE EXITING THE EAST COAST WILL LEAD TO STRONG AND GUSTY SOUTH WINDS LATER THIS MORNING OVER THE COASTAL PARISHES AND COUNTIES GENERALLY ALONG AND SOUTH OF INTERSTATE 10. WINDS ARE EXPECTED TO BEGIN TO SUBSIDE THIS EVENING. LAZ041>045-052>055-073-074-TXZ215-216-032100- /O.NEW.KLCH.WI.Y.0012.140403T1500Z-140404T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 307 AM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...LATE MORNING TO LATE AFTERNOON. * WINDS...20 TO 25 MPH WITH GUSTS NEAR 30 MPH. * IMPACTS...STRONG GUSTY WINDS COULD MAKE FOR HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED OVERPASSES OR BRIDGES...AND ON EAST TO WEST ORIENTED HIGHWAYS. UNSECURED LIGHTWEIGHT OBJECTS COULD BE BLOWN AROUND OR SMALL TREES COULD LOSE SOME BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
3 follow-up statements
061 WWUS74 KLCH 031532 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1032 AM CDT THU APR 3 2014 ...GUSTY SOUTH WINDS WILL CONTINUE THROUGH THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT BETWEEN A DEEPENING TROUGH OF LOW PRESSURE OVER THE PLAINS AND HIGH PRESSURE EXITING THE EAST COAST WILL CONTINUE TO LEAD TO STRONG AND GUSTY SOUTH WINDS TODAY OVER THE COASTAL PARISHES AND COUNTIES GENERALLY ALONG AND SOUTH OF INTERSTATE 10. WINDS ARE EXPECTED TO BEGIN TO SUBSIDE THIS EVENING. LAZ041>045-052>055-073-074-TXZ215-216-040000- /O.CON.KLCH.WI.Y.0012.000000T0000Z-140404T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 1032 AM CDT THU APR 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...LATE MORNING TO LATE AFTERNOON. * WINDS...20 TO 25 MPH WITH GUSTS NEAR 30 MPH. * IMPACTS...STRONG GUSTY WINDS COULD MAKE FOR HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED OVERPASSES OR BRIDGES...AND ON EAST TO WEST ORIENTED HIGHWAYS. UNSECURED LIGHTWEIGHT OBJECTS COULD BE BLOWN AROUND OR SMALL TREES COULD LOSE SOME BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 13
412 WWUS74 KLCH 032015 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CDT THU APR 3 2014 ...GUSTY SOUTH WINDS WILL CONTINUE THE REST OF THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT BETWEEN A DEEPENING TROUGH OF LOW PRESSURE OVER THE PLAINS AND HIGH PRESSURE EXITING THE EAST COAST WILL CONTINUE TO LEAD TO STRONG AND GUSTY SOUTH WINDS TODAY OVER THE COASTAL PARISHES AND COUNTIES GENERALLY ALONG AND SOUTH OF INTERSTATE 10. WINDS ARE EXPECTED TO BEGIN TO SUBSIDE THIS EVENING. LAZ041>045-052>055-073-074-TXZ215-216-040000- /O.CON.KLCH.WI.Y.0012.000000T0000Z-140404T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 315 PM CDT THU APR 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...LATE MORNING TO LATE AFTERNOON. * WINDS...20 TO 25 MPH WITH GUSTS NEAR 30 MPH. * IMPACTS...STRONG GUSTY WINDS COULD MAKE FOR HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED OVERPASSES OR BRIDGES...AND ON EAST TO WEST ORIENTED HIGHWAYS. UNSECURED LIGHTWEIGHT OBJECTS COULD BE BLOWN AROUND OR SMALL TREES COULD LOSE SOME BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 13
507 WWUS74 KLCH 032359 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 659 PM CDT THU APR 3 2014 LAZ041>045-052>055-073-074-TXZ215-216-040100- /O.CAN.KLCH.WI.Y.0012.000000T0000Z-140404T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 659 PM CDT THU APR 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:53 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 2, 11:53 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1153 PM CDT WED APR 2 2014
.AVIATION...MARINE FOG WILL LIFT INTO MOSTLY STRATUS CAUSING LIFR
AND IFR CEILINGS THROUGH MORNING. CEILINGS WILL GRADUALLY AND
MODESTLY IMPROVE THROUGH MID TO LATE THU MORNING. SHOWERS AND
THUNDERSTORMS WILL MOVE INTO THE REGION DURING THE AFTERNOON AND
EVENING OF THURSDAY WITH LOWER CEILINGS AND VIS LIKELY AGAIN BY
THE END OF THE TAF PERIOD. WINDS WILL BE SOUTH THROUGH THE PERIOD
AND GUSTY.
&&
.PREV DISCUSSION... /ISSUED 1018 PM CDT WED APR 2 2014/
DISCUSSION...
MINOR CHANGES TO ZONE PACKAGE...FRESH SOUTHERLY WINDS CONTINUE TO
MIX OUT THE NOCTURNAL LAYER...DISCOURAGING ANY FOR FORMATION.
WILL KEEP PATCHY-FOG WARNING IN THE ZONE PACKAGE.
PREV DISCUSSION... /ISSUED 622 PM CDT WED APR 2 2014/
AVIATION...STRATUS AND SEA FOG WILL ADVECT INLAND THROUGH THE
EVENING LOWERING CEILINGS INTO THE IFR CATEGORY FOR THE I-10
CORRIDOR TERMINALS. LOWER VIS MAY ALSO OCCUR. LOWER CEILINGS CAN
ALSO BE EXPECTED LATER INTO THE NIGHT AT KAEX. CEILINGS AND VIS
WILL SLOWLY IMPROVE DURING THU MORNING, HOWEVER SHOWERS AND
THUNDERSTORMS WILL BEGIN TO MOVE INTO THE AREA AT THE END OF THE
PERIOD.
PREV DISCUSSION... /ISSUED 427 PM CDT WED APR 2 2014/
DISCUSSION...
WARM...HUMID...AND BREEZY AFTERNOON ACROSS THE REGION...WITH
TEMPERATURES CLIMBING TO NEAR 80 DESPITE AMPLE CLOUD COVER.
WATER VAPOR IMAGERY/UPPER AIR ANALYSIS CONTINUES TO SHOW AN ACTIVE
PACIFIC JET...WITH ONE SUBTLE VORT LOBE CURRENTLY TRAVERSING
SOUTHERN TX...WHICH ALONG WITH A STOUT LLJ/WAA REGIME...HAS LIKELY
CONTRIBUTED IN THE RECENT UPTICK IN RADAR RETURNS ACROSS
CENTRAL/EASTERN TX. THE AIRMASS ACROSS OUR AREA REMAINS FAIRLY
WELL CAPPED PER THE KLCH RAOB AND MODEL FCST SOUNDINGS.
THUS...REALLY DO NOT EXPECT ANY SHOWER/THUNDERSTORM ACTIVITY
TONIGHT...WITH PERHAPS SOME LIGHT DRIZZLE/SHALLOW SHOWER ACTIVITY
OCCURRING AFTER MIDNIGHT INTO EARLY THURSDAY. THE STRONG SOUTH
WINDS HAVE GENERALLY HELD FOG AT BAY BOTH OVER THE COASTAL WATERS
AND INLAND...THOUGH VISIBILITY OFFSHORE IS ON AVERAGE LOWER TODAY
THAN 24 HRS AGO. THE RISK OF PATCHES/AREAS OF MARINE FOG WILL
CONTINUE TONIGHT...AND REALLY THROUGH LATE THURSDAY NIGHT. EXPECT
THAT THE ELEVATED WINDS WILL RESULT IN PRIMARILY AN INLAND STRATUS
DECK...THOUGH AT LEAST SOME VISIBILITY RESTRICTIONS ARE LIKELY.
FOR TOMORROW...THE VIGOROUS UPPER TROF EVIDENT IN SATELLITE IMAGERY
ALONG THE SW CA COAST IS PROGGED TO TRANSLATE EASTWARD...EMERGING
EAST OF THE ROCKIES AND ONTO THE PLAINS TOMORROW AFTERNOON. SFC
WINDS WILL AGAIN BECOME STRONG AND GUSTY...AND ARE PROGGED TO BE A
LITTLE HIGHER THAN TODAY. A WIND ADVISORY MAY BE NEEDED...ESPECIALLY
ALONG/SOUTH OF I-10. OTHERWISE...THE ASSOCIATED HEIGHT
FALLS/DIVERGENT FLOW ALOFT WILL PROMOTE INCREASING LIFT...THOUGH
FCST SOUNDINGS CONTINUE TO INDICATE INHIBITION WILL BE PRESENT AT
LEAST THROUGH THE AFTERNOON...ESPECIALLY WITH SOUTHWARD EXTENT.
FCST SOUNDINGS TO BECOME A LITTLE MORE FAVORABLE DURING THE
EVENING/OVERNIGHT...AND COUPLED WITH THE APPROACH AND PASSAGE OF
THE COLD FRONT...SHOULD BE OUR MOST ACTIVE PERIOD IN TERMS OF
CONVECTION. SPC CONTINUES TO HAVE THE AREA IN A SLIGHT RISK OF
SVR...AND THIS STILL LOOKS REASONABLE.
COOLER AIR RELATIVELY DRIER AIR IS PROGGED TO FILTER IN BEHIND THE
FRONT...THOUGH THE BOUNDARY IS FCST BY GLOBAL GUIDANCE TO STALL
NOT TOO FAR OFFSHORE. WITH A DEEPER UPPER TROF PROGGED TO FOLLOW
QUICKLY ON THE HEELS OF THIS LEAD SYSTEM ON THURSDAY...ISENTROPIC
LIFT IS EXPECTED TO DEVELOP ON SATURDAY...WITH THE BOUNDARY
RETREATING NORTHWARD SATURDAY NIGHT. LOW PRESSURE CONTINUES TO BE
FCST TO DEVELOP JUST OFF THE SE TX COAST...SUBSEQUENTLY LIFTING
NORTH/NORTHEAST ACROSS LOUISIANA. LATEST PROGS DEFINITELY PLACE
MORE OF THE AREA IN A WARM SECTOR SUNDAY...AND WITH THE TROF
TAKING ON A NEUTRAL IF NOT NEGATIVE TILT...THIS ONE WILL BEAR
WATCHING. INCREASED POPS TO LIKELY FOR SAT NIGHT INTO SUN.
CHANGES TO THE GRIDS MON AND BEYOND WERE KEPT TO A MINIMUM...WITH A
DRY AND GENERALLY COOL/MILD FCST.
13
MARINE...
MODERATE SOUTHERLY WINDS WILL PREVAIL THROUGH LATE THURSDAY NIGHT
BETWEEN HIGH PRESSURE OVER THE NORTHEAST GULF OF MEXICO AND
DEEPENING LOW PRESSURE OVER THE PLAINS. SMALL CRAFT SHOULD
EXERCISE CAUTION TONIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED
FOR TOMORROW. DESPITE THE WIND...THE AIRMASS OVER THE RELATIVELY COOL
GULF WATERS WILL CONTINUE TO BE WARM AND MOIST ENOUGH THAT THE
FORMATION OF SEA FOG WILL CONTINUE TO BE POSSIBLE THROUGH LATE
THURSDAY NIGHT. A COLD FRONT EXPECTED TO PUSH THROUGH THE GULF
WATERS AT THAT TIME WILL USHER IN NORTH WINDS AND PUT AN END TO
THE RISK OF SEA FOG...BUT ALSO BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE FRONT IS EXPECTED TO LINGER NOT TOO FAR
OFFSHORE...AND EVENTUALLY RETURN NORTHWARD AS A WARM FRONT
SATURDAY NIGHT INTO SUNDAY AS AN AREA OF LOW PRESSURE DEVELOPS
ALONG THE BOUNDARY AND LIFTS TO THE NORTHEAST ACROSS LOUISIANA ON
SUNDAY. AS THIS LOW PULLS AWAY...NORTH WINDS WILL AGAIN RETURN ON
MONDAY.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 68 79 66 78 55 / 10 30 50 20 10
KBPT 69 78 67 77 56 / 10 30 50 20 10
KAEX 68 82 64 76 50 / 20 30 70 20 10
KLFT 68 81 67 80 56 / 10 20 50 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:52 PM CDT | Small Craft Advisory | LCH | 19 hr |
Nearby
Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.